Whether exposure to AntiEpileptic Drugs in Utero has an effect on early Child Development

Antiepileptic drugs use during pregnancy may cause congenital malformations

Exposure to antiepileptic drugs in utero and child development: A prospective population-based study
Antiepileptic drugs may cause congenital malformations

Purpose:
Antiepileptic drugs may cause congenital malformations. Less is known about the effect on development in infancy and childhood. The aim of this study was to examine whether exposure to antiepileptic drugs during pregnancy has an effect on early child development.

Significance
Exposure to antiepileptic drugs during pregnancy is associated with adverse development at 18 and 36 months of age, measured as low scores within key developmental domains rated by mothers. Exposures to valproate, lamotrigine, carbamazepine, or multiple antiepileptic drugs were associated with adverse outcome within different developmental domains.

Methods, Key findings and SourcesExposure to AntiEpileptic Drugs in Utero and Child Development: a prospective Population-based Study,
Wiley Online Library, 19 Jul 2013 – Full PDF.

Related posts:

Author: DES Daughter

Activist, blogger and social media addict committed to shedding light on a global health scandal and dedicated to raise DES awareness.

4 thoughts on “Whether exposure to AntiEpileptic Drugs in Utero has an effect on early Child Development”

Have your say! Share your views

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s

This site uses Akismet to reduce spam. Learn how your comment data is processed.